Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 27, 2008, 3:25 AM CST for 5 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 3:25 AM CST (09:25 UTC)
- Expired
- Dec 27, 2008, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 270925 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 325 AM CST SAT DEC 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FIRE WEATHER WATCH IS CANCELLED... .STRONG SOUTHERLY WINDS WILL COMBINE WITH CURED FUELS IN THE CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS TO PRODUCE A DANGEROUS RISK OF WILDFIRES. THEREFORE...THE FIRE WEATHER WATCH IS CANCELLED...AND A RED FLAG WARNING IS NOW IN EFFECT. TXZ250-251-253>257-271600- /O.CAN.KBRO.FW.A.0021.081227T1600Z-081227T2300Z/ /O.NEW.KBRO.FW.W.0027.081227T0925Z-081227T1600Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 325 AM CST SAT DEC 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. STRONG SOUTHERLY WINDS OF 25 TO 30 MILES PER HOUR...WITH FREQUENT GUSTS UP TO 40 MILES PER HOUR...WILL COMBINE WITH CURED FUELS TO PRODUCE A GREATLY ENHANCED AND DANGEROUS RISK OF WILDFIRES THROUGH MUCH OF THIS MORNING FOR CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY. WINDS WILL DECREASE LATER THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST...REDUCING THE RISK OF WILDFIRE. A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ248-249-252-271030- /O.CAN.KBRO.FW.A.0021.081227T1600Z-081227T2300Z/ ZAPATA-JIM HOGG-STARR- 325 AM CST SAT DEC 27 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH...WHICH WAS PREVIOUSLY IN EFFECT FOR JIM HOGG... STARR...AND ZAPATA COUNTY. WINDS OVER THE WESTERN PORTION OF DEEP SOUTH TEXAS WILL DECREASE THIS MORNING IN RESPONSE TO THE APPROACH OF A COLD FRONT. ALTHOUGH FUELS ARE CURED WITHIN JIM HOGG...STARR..AND ZAPATA COUNTY...WINDS WILL BE BELOW CRITERIA FOR A RED FLAG WARNING. $$ TOMASELLI
1 follow-up statement
000 WWUS84 KBRO 271629 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1029 AM CST SAT DEC 27 2008 ...WINDS DECREASING AHEAD OF COLD FRONT... .WHILE SOUTHEAST TO SOUTH WINDS MAY REMAIN BREEZY FOR A FEW MORE HOURS...WINDS IN GENERAL ARE DECREASING AS THE PRESSURE GRADIENT RELAXES. TXZ250-251-253>257-271730- /O.EXP.KBRO.FW.W.0027.000000T0000Z-081227T1600Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 1029 AM CST SAT DEC 27 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH A RED FLAG WARNING IS NO LONGER IN EFFECT...SHIFTING WINDS AFTER A COLD FRONT EXPECTED LATER TODAY WILL CREATE AN INCREASED THREAT FOR WILDFIRE SPREADING. CURED FUELS IN THE UPPER VALLEY WILL ENHANCE THE RISK OF WILD FIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 26, 7:03 PM CST, 8 hours 22 minutes earlier.
Area forecast discussion, Dec 26, 7:03 PM CST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 703 PM CST FRI DEC 26 2008 .DISCUSSION...ONE MORE DAY OF BREEZY SOUTH WINDS AND TEMPERATURES IN THE MID 80S SATURDAY BEFORE A COLD FRONT MOVES THROUGH OUR REGION AFTER SUNSET. LATEST MDL RUNS AGREE WITH TIMING OF FROPA AND MAX TEMPS ON SATURDAY...ALONG WITH WIND SPEEDS. NO CHANGES NEEDED DURING THIS UPDATE. && .PREV DISCUSSION.../ISSUED 151 PM CST FRI DEC 26 2008/A MID LEVEL STORM SYSTEM WILL PUSH ACROSS THE GREAT BASIN...ACROSS THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS THROUGH TONIGHT. A COLD FRONT AHEAD OF A MARITIME POLAR AIR MASS ASSOCIATED WITH THE SYSTEM WILL MOVE EAST INTO TEXAS OVERNIGHT AS WELL. THE COLD FRONT IS FORECAST TO MOVE THROUGH DEEP SOUTH TEXAS SATURDAY EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER AND COOLER WEATHER TO DEEP SOUTH TEXAS SUNDAY MORNING THROUGH TUESDAY MORNING. AFTER A BRIEF WARM UP ON TUESDAY...ANOTHER COLD FRONT WILL ARRIVE ON WEDNESDAY AFTERNOON. THIS CONTINENTAL POLAR AIR MASS WILL HAVE LESS MID LEVEL SUPPORT...AND WILL NOT PUSH ALL THE WAY THROUGH DEEP SOUTH TEXAS. INSTEAD...THE LEADING EDGE WILL STALL OVER THE AREA AND CAUSE UNSETTLED WEATHER. ANOTHER PUSH OF HIGH PRESSURE LATE FRIDAY WILL FINALLY BUT TEMPORARILY TURN WINDS TO NORTHEAST ON SATURDAY. CLOUDY SKIES AND DREARY WEATHER WITH LIGHT PRECIP WILL HANG AROUND NEXT WEEKEND AS WINDS SLOWLY VEER BACK AROUND TO SOUTHEAST AND INCREASE. LOADED THE GFS WIND GRIDS THIS AFTERNOON. THEY SUGGEST THAT SOUTH WINDS WILL BECOME BREEZY FOR THE LOWER VALLEY AROUND MID DAY SATURDAY. THEN WINDS WILL DECREASE AHEAD OF THE APPROACHING COLD FRONT...WHICH WILL CROSS THE NORTHERN FRONTIER AROUND MID SATURDAY AFTERNOON AND THEN PUSH SOUTHEAST TO THE COAST BY AROUND MIDNIGHT. SUNDAY MORNING TEMPERATURES AS SUGGESTED BY THE ADJMAV WILL COOL TO NEAR 60 EAST AND NEAR 50 WEST...STILL ABOVE NORMAL. TEMPERATURES ON SUNDAY...WITH A LIGHT NORTH WIND AND ISOLATED SHOWERS ALONG THE COAST WILL BE ABOUT NORMAL...OR IN THE UPPER 60S TO NEAR 70. MONDAY MORNING WILL BE A BIT COOLER WITH LOWS IN THE 50S EAST TO THE UPPER 40S WEST. A WEAK WARMING TREND WILL THEN TAKE OVER MONDAY AFTERNOON UNTIL THE ARRIVAL OF THE NEXT FRONT WEDNESDAY AFTERNOON. ALTHOUGH THERE IS UNCERTAINTY ON THE STRENGTH OF THE FRONT ON WEDNESDAY...INCREASED CLOUD COVER AND CHANCES FOR RAIN WILL LEVEL OUT TEMPERATURES ON THURSDAY. && .MARINE...AT 6 PM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS TO 21 KNOTS AND SEAS AT 6 FEET WITH A 7 SECOND PERIOD. THE WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT CRITERIA OVER THE LAGUNA MADRE THIS EVENING. THE WINDS WILL INCREASE ON SATURDAY AND A SMALL CRAFT ADVISORY WILL BE IN EFFECT OVER THE LAGUNA MADRE SATURDAY MORNING THROUGH THE AFTERNOON. THE WINDS AND SEAS WILL INCREASE TO SMALL CRAFT CRITERIA OVER THE GULF OF MEXICO OFFSHORE COASTAL WATERS OVERNIGHT THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY.A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS SATURDAY EVENING SHIFTING THE WINDS FROM THE SOUTH TO THE NORTH. && .AVIATION...VFR TO MVFR CONDITIONS WITH MODERATE AND GUSTY SOUTHEASTERLY WINDS AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS ARE DIMINISHING THIS EVENING AND WILL BECOME MODERATE OVERNIGHT FROM THE SOUTHEAST. SATURDAY MODERATE AND GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA. REDUCED CEILINGS OVERNIGHT WILL PRODUCE MVFR OR IFR CONDITIONS AT TIMES. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 81 61 68 / 10 10 50 10 BROWNSVILLE 70 83 61 69 / 10 10 50 20 HARLINGEN 69 84 61 68 / 10 10 10 0 MCALLEN 68 86 58 71 / 10 0 0 0 RIO GRANDE CITY 66 84 54 66 / 10 0 0 0 SOUTH PADRE ISLAND 71 80 62 69 / 10 10 50 20 && .BRO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR TXZ248>257. SMALL CRAFT ADVISORY 9 AM CST SATURDAY THROUGH 6 PM CST SATURDAY GMZ130-132-135. SMALL CRAFT ADVISORY THROUGH 6 PM CST SATURDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/63
Hazardous weather outlook, Dec 26, 9:11 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 911 PM CST FRI DEC 26 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-271200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 911 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE OFFSHORE GULF OF MEXICO COASTAL WATERS. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS IN ADVANCE OF A COLD FRONT MAY POSE ANOTHER RISK TO FIRE DANGER. A FIRE WEATHER WATCH IS POSTED FOR ALL AREAS OF DEEP SOUTH TEXAS FOR SATURDAY. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE LAGUNA MADRE AND THE OFFSHORE GULF OF MEXICO COASTAL WATERS ON SATURDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:41 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 6 hr |
| Dec 27, 1:18 PM CST | Small Craft Advisory for Winds | BRO | 17 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.